MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number FNT585
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Last name unknown / not provided.
 
Event or Problem Description
It was reported implant fractured and was removed.Symptoms as a result of the event: inflammation and pain.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One full osseotite® tapered implants 5 x 8.5mm (fnt585) was not returned.Since product has not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.No pre-existing conditions were noted on the product experience report.The reported product was located on tooth site 19 and used for approximately 5.5 years.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Dhr review was completed for the subject lot numbers (2011051063).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2011051063 ) for similar event and no other complaint was identified.April post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (fnt585).Therefore, based on the available information, device malfunction cannot be verified and the reported event is non-verifiable without return of the product and with the information provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).The two full osseotite® tapered implants 5 x 8.5mm (fnt585) were returned for inspection.Physical evaluation of the returned devices notes that both implants are fractured laterally across the threads.No pre-existing conditions were noted on the per.The reported product was located on tooth sites 36 & 37 (fdi) and used for approximately 5.5 years.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Device history record (dhr) review was completed for the subject lot numbers (2011051063 + 2013100294).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot numbers (2011051063 + 2013100294) for similar event and no other complaint was identified.Therefore, based on the available information, device malfunction has occurred and the reported event is confirmed following evaluation of the returned product.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE TAPERED IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9877995
Report Number0001038806-2020-00568
Device Sequence Number561371
Product Code DZE
UDI-Device Identifier00844868003410
UDI-Public(01)00844868003410(17)160523(10)2011051063(241)FNT585
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2016
Device Model NumberFNT585
Device Catalogue NumberFNT585
Device Lot Number2011051063
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer06/05/2020
08/04/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/09/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight73